by The Nelson Daily Staff on Wednesday May 25 2022
Interior Health has issued a DRUG ALERT for the Nelson area after a drug poisoning event occurred at ANKORS OPS a media release said Wednesday.
The media release said the sample was tested by the ANKORS drug checking technician and the same was sent for further testing at UVIC’s Substance drug checking site.
The release added the UVIC checking site includes paper spray mass spectrometry (PS-MS).
“The sample contained just under 5% fentanyl, 0.6% carfentanil, 2% flualprazolam, caffeine, and erythritol,” the media release said.
“The overdose occurred last Wednesday.”
The media release said that the risk of drug poisoning is high with a sample with this composition as Carfentanil is 100 times stronger than fentanyl ‑ this would mean 60% fentanyl concentration.
The public is advised to please ensure your clients are aware of safer drug use tips that can help prevent overdose as well as where they can access naloxone, drug checking and other overdose prevention services in your community.
In the release, Interior Health said the drugs:
Looks Like: Orange/Pink Pebbles
Sold as: Down, Fentanyl
Contains: Fentanyl, Carfentanyl, Flualprazolam, Caffeine/Erythritol
Risk: High Risk of overdose and death, Risk of unconsciousness not resolve by Naloxone
Symptoms: More drowsy than usual, Memory loss, Nausea, Heavy Nod, Dizzyness
Interior Health said there are steps to take — no matter if smoking, snorting, injecting — to prevent overdose:
- Before using, Get drugs checked to find what Down contains — find locations at drugchecking.ca
- Be aware of possible heavy sedation
- Be aware of risk of mixing with other drugs, including alcohol
- Use with others around or at an Overdose Prevention Site (OPS)
- Start with small amount and space out doses
- Carry naloxone and know how to use it
- Get the LifeGuard App — lifeguardh.com
- Call 211 or visit bc211.ca to find local services